Abstract and Applied Analysis

Heteroclinic Solutions for Nonautonomous EFK Equations

Y. L. Yeun

Full-text: Open access

Abstract

We explore the nonautonomous fourth-order differential equation which has important applications in materials science. By variational approach, we find heteroclinic solutions of the equation. The conditions on the potential function V ( t , u ) are mild enough to include a broad class of equations. We also consider a separate case where V ( t , u ) is periodic in t .

Article information

Source
Abstr. Appl. Anal., Volume 2013 (2013), Article ID 138623, 9 pages.

Dates
First available in Project Euclid: 27 February 2014

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1393511826

Digital Object Identifier
doi:10.1155/2013/138623

Mathematical Reviews number (MathSciNet)
MR3039175

Zentralblatt MATH identifier
1280.34051

Citation

Yeun, Y. L. Heteroclinic Solutions for Nonautonomous EFK Equations. Abstr. Appl. Anal. 2013 (2013), Article ID 138623, 9 pages. doi:10.1155/2013/138623. https://projecteuclid.org/euclid.aaa/1393511826


Export citation

References

  • L. A. Peletier and W. C. Troy, “Spatial patterns described by the extended Fisher-Kolmogorov (EFK) equation: kinks,” Differential and Integral Equations, vol. 8, no. 6, pp. 1279–1304, 1995.
  • L. A. Peletier and W. C. Troy, “A topological shooting method and the existence of kinks of the extended Fisher-Kolmogorov equation,” Topological Methods in Nonlinear Analysis, vol. 6, no. 2, pp. 331–355, 1995.
  • L. A. Peletier and W. C. Troy, “Chaotic spatial patterns described by the extended Fisher-Kolmogorov equation,” Journal of Differential Equations, vol. 129, no. 2, pp. 458–508, 1996.
  • L. A. Peletier and W. C. Troy, “Spatial patterns described by the extended Fisher-Kolmogorov equation: periodic solutions,” SIAM Journal on Mathematical Analysis, vol. 28, no. 6, pp. 1317–1353, 1997.
  • W. D. Kalies and R. C. A. M. VanderVorst, “Multitransition homoclinic and heteroclinic solutions of the extended Fisher-Kolmogorov equation,” Journal of Differential Equations, vol. 131, no. 2, pp. 209–228, 1996.
  • W. D. Kalies, J. Kwapisz, and R. C. A. M. VanderVorst, “Homotopy classes for stable connections between Hamiltonian saddle-focus equilibria,” Communications in Mathematical Physics, vol. 193, no. 2, pp. 337–371, 1998.
  • W. D. Kalies, J. Kwapisz, J. B. VandenBerg, and R. C. A. M. VanderVorst, “Homotopy classes for stable periodic and chaotic patterns in fourth-order Hamiltonian systems,” Communications in Mathematical Physics, vol. 214, no. 3, pp. 573–592, 2000.
  • Y. Ruan, “Periodic and homoclinic solutions of a class of fourth order equations,” The Rocky Mountain Journal of Mathematics, vol. 41, no. 3, pp. 885–907, 2011.
  • L. Yeun, “Heteroclinic solutions for fourth order equations of EFK type,” Forthcoming.
  • D. Bonheure and L. Sanchez, “Heteroclinic orbits for some classes of second and fourth order differential equations,” in Handbook of Differential Equations: Ordinary Differential Equations, A. Canada, P. Drabek, and A. Fonda, Eds., vol. 3, chapter 2, pp. 103–202, Elsevier/North-Holland, Amsterdam, The Netherlands, 2006.
  • P. H. Rabinowitz, “Periodic and heteroclinic orbits for a periodic Hamiltonian system,” Annales de l'Institut Henri Poincaré, Analyse Non Linéaire, vol. 6, no. 5, pp. 331–346, 1989.
  • P. H. Rabinowitz, “Homoclinic and heteroclinic orbits for a class of Hamiltonian systems,” Calculus of Variations and Partial Differential Equations, vol. 1, no. 1, pp. 1–36, 1993.
  • M. Izydorek and J. Janczewska, “Heteroclinic solutions for a class of the second order Hamiltonian systems,” Journal of Differential Equations, vol. 238, no. 2, pp. 381–393, 2007.
  • Y. Ruan, “Notes on a class of one-dimensional Landau-Brazovsky models,” Archiv der Mathematik, vol. 93, no. 1, pp. 77–86, 2009.